MDJunction - People Helping People
 
Ask a Question
05/16/2010 11:30 PM

Lyrica Withdrawal Symptoms(page 6)

tracyseire
tracyseire  
Posts: 50
Member

Hi! Never aplogize for having a long post! Sometimes it takes a long one to get a whole picture..I went through similar with Neurontin a few years back and when my Doc suggested Lyrica(tweeked neurontin,says the pharmacsist) I refused to try it knowing how it would affect me,,So of course I have to do Lyrica in order to "prove" it's not appropriate for me.Just keep me on my opiates which is a relatively low dose for the Moderate to severe case of my Fibro.I turned into an emotional anarchist! I was plain weird to be around and my son was keen on my behavior so I went back to Doc and said thanks for wasting my $80 for the lowest dose prescribable. I already told him it was not a good Idea..I don't know if it's fear of the DEA or the goodies the docs get for prescribing Lyrica..Now,I read that many have good results but if you have to get off of Nerontin/Lyrica it is dangerous..It's red-flagged in the FDA website for psychological(suicidal) problems.I've also experienced similar withdrawls from Paxil and had those same "electric shocks" in my brain every time I even moved my eyes..I'll stick with the opiates..withdrawls are not fun with those either(which is why you stay on what works!btw) but depending on your dosage it's not as dangerous and definitely doesn't take as long. I share your frustration! And I'm glad to see your baby is healthy! My doctor and I agreed thatAnti-depressants and other psychological drugs are counter-productive.At least for me...Well..Take care!!...Tracy P.S. PM anytime you like!
Reply

05/17/2010 05:00 AM
lriggins
Posts: 3
Member

Well, I started tapering off a year ago and just started 25mg. of Lyrica Friday morning. It is Monday and I am struggling through. Not as bad as stopping the 50mg. to nothing which I tried a few months ago. In the last year I have lost 20lbs. and another few in the last week. I so hope I can get off this and stay off of here.

Lynda

Please keep me in your prayers!Smile

[img]


05/17/2010 07:13 PM
anish
 
Posts: 17
Member

Isn't the weight loss fantastic? I am back into jeans that I have not worn in five years and I just had a baby 5 months ago! My husband is thinning down nicely too. He wasnt what I would consider fat, but he was definitely bigger. Where I definitely noticed it was in his face. He looked very puffy. About 3 weeks ago he came out of the bathroom from shaving and I looked right at him and said "oh my gosh! You have cheek bones!" lol. He is looking great and feeling SO much better. Now for the scary part, in a week he's going to begin tapering his Cymbalta :0. I hear that can be REALLY rough. Keeping my fingers crossed Smile.

05/17/2010 07:36 PM
Mauii
Mauii  
Posts: 7
Member

hi im currently withdrawing from 400mg daily of lyrica. this week im down to 200mg then in a few days it will be 0mg. dr wants me to try savella. im in so much pain, its sending me in a flare. ugghhh

05/17/2010 07:49 PM
ML1956
ML1956  
Posts: 7
Member

My withdrawl from Cymbalta landed me in the hospital a couple of weeks ago. I got impatient. I was supposed to wean over a 6 week period and I stopped after 4 1/2. Follow the docs order so you don't end up like me. Cymbalta did give some releif of pain, but my dose was so high and not covered by my insurance, so it was very expensive.

05/17/2010 10:10 PM
Roisin
Roisin  
Posts: 150
Member

I weaned myself off a few months ago and still have to go to my Rhue since to tell him. I had loads of different doses so I just gradually went down over the course of a month. I had really bad migraines and all the stuff other people said. I stopped because I always felt drunk without any relief from the pain and all the other side effects it said on the leaflet it seemed. I gained 3 stone, I dunno how many pounds that is, from when I started in Nov 2008 and ended Jan 2010 and have only lost half a stone since. The extra weight put more pressure on my joints and increased my pain so for me personally I needed to get off of Lyrica. In the end it was making me worse and it felt like it was poisoning me. Sorry for yapping on. Gentle hugs, Róisín x

05/17/2010 10:44 PM
tracyseire
tracyseire  
Posts: 50
Member

Hello!!I JUST got done telling a friend how I felt about lyrica and weight gain!! I refused to take it after only 3 days at 50mg..I was an emotional anarchist..weird..and after my experiences with antidepressants and such ;it made no of sense to take something that increased weight on muscles and joints that already hurt.I'll keep my opiates..The drug companies can keep their newest,expensive miracle drugs( sometimes I tink they think that chronic pain sufferers are cash cows!)..That being said..There are many who do get relief so I can't bag on this med completely! I just want the Docs to not shy away from the RX pad for us legitimate users of appropriate meds..And to LISTEN..We Fibromites(got that term from another friend..grinz) have probably Googled all the chemicals already or talked with our friendly pharmacist..just need the right script..Warm,gentle hugs!!..Tracy

05/18/2010 06:32 AM
jaheeplady
 
Posts: 15
Member

Hi Tracy! I takeLyrica myself. I HATE IT! I've gained 30 lbs., my eyes are blurry, it makes me completely STONED 3 houurs after I take it and I'm that way for about 2 hours (usually @ work!). BUT, for reasons that knowbody can tell me, my skin itches, like all over, and it does help with that and some of the pain. I actually tried to quit taking it all together last week but couldn't stand the itching! I'm such a pansy!

05/18/2010 08:38 AM
tracyseire
tracyseire  
Posts: 50
Member

No body's a pansy when you try to get off that stuff! it takes a doc to get on them and a doc to get off them..Docs have to LISTEN,LISTEN to us when the meds make us more uncomfortable!! is the itching from thr Lyrica or your confdition?? takr care! gentle hugs!!...Tracy

Post edited by: tracyseire, at: 05/18/2010 08:38 AM


05/19/2010 03:13 AM
phire009
phire009  
Posts: 2157
Senior Member

About a month and a half ago I talked to Pain Dr. about go off lyrica due to the swelling in my stump and good leg and so over a weeks time I tapered down from 300mg to 0 and had no ill effects but I'm on so many other pain and nerve meds? so not sure if that's why had easy time or is cause I've got this weird body to begin with any whooo stayed off for 3 weeks and swelling remained and pain was increasing so went back on lyrica, but for the first 5 days of taking it got same reaction as when started it first time, and falling out of your W/C 4 days out of 5 is not fun....but once body got use to it again am back to norm self.....

Feel so bad for you who are having such a hard time coming off of the Lyrica, my prayers are with you all!!!

Blessings

Debi

Reply

Share this discussion with your friends:
<< Start < Prev 6 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved